# SDR WRLA2005085

- Difficulty date: April 28, 2005
- Submitted: May 2, 2005
- Operation: Air carrier
- Aircraft: N277WA
- Make and model: Doug MD-11
- Aircraft serial: 48743
- System (JASC): 5250 · Fixed Inner Doors
- Part: Lock
- Condition: Burned
- Location: Cockpit Door
- Stage of operation: CR
- How discovered: O
- Nature of condition: B
- Precautionary procedure: A

## Discrepancy

DURING CRUISE (ABOUT 5 HR,S AFTER T/O), THE CREW DETECTED A STRONG ELECTRCAL ODOR WITH LIGHT SMOKE.  A DECISION WAS MADE TO DIVERT THE AIRPLANE TO PANC, A NORMAL LANDING WAS MADE, CREW FOLLOWED THE STANDARD EMERGENCY PROCEDURE.  MAINTENANCE AT PANC INSPECTED WIRING AND COMPONENTS ABOVE OVERHEAD C/B PANEL AND ELEC CONTROL PANEL WIRING AND FWD ELE BAY, NO DEFECTS NOTED.  FOUND MELTED INSULATION AT CKPT DOOR LOCK.  PULLED THE CKPT DOOR C/B AND DEFERRED THE COCKPIT AUTOMATIC LOCKING SYSTEM PER MD-11 MEL PROCEDURES.
